MARTIN S. TOPIEL, M.D.; JEFFREY J. KUTSCHER, M.D.; STEPHEN J. PILIPSHEN, M.D.; KEITH J. QUINTON, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Cytomegalovirus infection can present as a life-threatening disease involving multiple organ systems in immunocompromised patients (1, 2). We report the case of a patient with Crohn's disease who developed cytomegalovirus hepatitis and colitis and was successfully treated with 9-(1,3-dihydroxy-2-propoxymethyl)guanine (BW B759U; Burroughs Wellcome Co., Research Triangle Park, North Carolina).
A 34-year-old woman had fevers, chills, diarrhea, and progressive abdominal pain for 2 weeks. She had a 12-year history of Crohn's disease complicated by two ileocolonic resections. She required chronic prednisone therapy in alternating daily doses of 15 and 20 mg and azathioprine therapy at 50 mg/d.
TOPIEL MS, KUTSCHER JJ, PILIPSHEN SJ, et al. Cytomegalovirus Infection, 9-(1,3-Dihydroxy-2-propoxymethyl)guanine, and Crohn's Disease. Ann Intern Med. 1986;105:302–303. doi: https://doi.org/10.7326/0003-4819-105-2-302_2
Download citation file:
Published: Ann Intern Med. 1986;105(2):302-303.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use